Alert archive / Alabama / River Flood Warnings in 2010
River Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 20, 2010, 9:23 AM CST for 5 counties in Alabama. It took effect at Jan 21, 2010, 8:13 PM CST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 9:23 AM CST (15:23 UTC)
- In effect from
- Jan 21, 2010, 8:13 PM CST
- Expired
- Jan 23, 2010, 8:55 AM CST
- In force
- 37 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 124.29 ft at Jan 22, 2010, 11:00 AM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
703 WGUS44 KBMX 201523 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 923 AM CST WED JAN 20 2010 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL IS FORECAST OVER THE UPPER TOMBIGBEE BASIN LATER TODAY AND TONIGHT...AND THIS WILL SEND THE UPPER TOMBIGBEE RIVER INTO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-210323- /O.NEW.KBMX.FL.W.0002.100121T1346Z-100124T2315Z/ /AVLA1.1.ER.100121T1346Z.100122T1800Z.100124T1115Z.NO/ 923 AM CST WED JAN 20 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THURSDAY MORNING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM WEDNESDAY THE STAGE WAS 114.4 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THURSDAY MORNING AND CREST NEAR 126.8 FEET FRIDAY AFTERNOON. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
5 follow-up statements
720 WGUS84 KBMX 211243 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 643 AM CST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT AT THE BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-220043- /O.EXT.KBMX.FL.W.0002.100121T2338Z-100124T2200Z/ /AVLA1.1.ER.100121T2338Z.100123T0000Z.100124T1000Z.NO/ 643 AM CST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THIS AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM THURSDAY THE STAGE WAS 116.2 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 125 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
948 WGUS84 KBMX 211546 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 946 AM CST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES WILL OCCUR ALONG THE TOMBIGBEE RIVER DURING THE NEXT FEW DAYS...BUT ONLY MINOR FLOODING IS FORECAST ON THE UPPER TOMBIGBEE RIVER AROUND BEVILL DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-220346- /O.EXT.KBMX.FL.W.0002.100122T0336Z-100125T0600Z/ /AVLA1.1.ER.100122T0336Z.100123T0600Z.100124T1800Z.NO/ 946 AM CST THU JAN 21 2010 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM THIS EVENING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM THURSDAY THE STAGE WAS 116.2 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 126.2 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
857 WGUS84 KBMX 220119 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 719 PM CST THU JAN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES WILL OCCUR ALONG THE TOMBIGBEE RIVER DURING THE NEXT FEW DAYS... BUT ONLY MINOR FLOODING IS FORECAST ON THE UPPER TOMBIGBEE RIVER AROUND BEVILL DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-221319- /O.EXT.KBMX.FL.W.0002.100122T0213Z-100124T0600Z/ /AVLA1.1.ER.100122T0213Z.100122T1800Z.100123T1800Z.NO/ 719 PM CST THU JAN 21 2010 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM THURSDAY THE STAGE WAS 121.4 FEET. * FLOOD STAGE IS 122.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 124.1 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON. * IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED $$
248 WGUS84 KBMX 221413 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 813 AM CST FRI JAN 22 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ON THE UPPER TOMBIGBEE RIVER AT BEVILL LOCK AND DAM...AND A FLOOD WARNING REMAINS IN EFFECT THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-230213- /O.EXT.KBMX.FL.W.0002.000000T0000Z-100124T0644Z/ /AVLA1.1.ER.100122T0203Z.100122T1800Z.100123T1844Z.NO/ 813 AM CST FRI JAN 22 2010 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM FRIDAY THE STAGE WAS 123.6 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 124.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON . * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
937 WGUS84 KBMX 230227 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 827 PM CST FRI JAN 22 2010 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .THE UPPER TOMBIGBEE RIVER AT BEVILL LOCK AND DAM REMAINS ABOVE FLOOD STAGE. A SLOW DROP THROUGH THE OVERNIGHT HOURS. UNTIL THE RIVER FALLS BELOW FLOOD STAGE...A FLOOD WARNING REMAINS IN EFFECT THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-231427- /O.EXT.KBMX.FL.W.0002.000000T0000Z-100123T1455Z/ /AVLA1.1.ER.100122T0203Z.100122T1700Z.100123T0255Z.NO/ 827 PM CST FRI JAN 22 2010 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM FRIDAY THE STAGE WAS 122.4 FEET. * FLOOD STAGE IS 122.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE OVERNIGHT... AND CONTINUE TO FALL SLOWLY SATURDAY MORNING. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 20, 5:35 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 20, 5:35 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 535 AM CST WED JAN 20 2010 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... WELL...AS WE GET CLOSER TO THE EVENT HORIZON AS A FAIRLY IMPRESSIVE SHORT WAVE TROF DIGS SOUTHEAST...MORE QUESTIONS CONTINUE REGARDING THE SHORT TERM FORECAST. OVERALL...HAD BEEN IMPRESSED WITH SOME OF THE MARGINAL THERMODYNAMIC PROFILES THAT WERE LOOKING TO SURGE NORTHWARD THROUGH THE OVERNIGHT HOURS TONIGHT AND INTO THURSDAY MORNING AND EVEN AFTERNOON. HOWEVER...AS NEWER GUIDANCE CONTINUES TO ROLL IN...IMPRESSIONS ARE STARTING TO WAIN JUST A BIT. I STILL BELIEVE THAT THERE WILL BE A SMALL WINDOW OF OPPORTUNITY TO SEE SOME MARGINALLY SEVERE WEATHER IN THE EXTREME WESTERN AND SOUTHERN COUNTIES THROUGH WEDNESDAY EVENING AND INTO THE OVERNIGHT HOURS...BUT MY IMPRESSIONS ARE THAT THE THERMODYNAMICS OF THIS SYSTEM WILL REALLY STRUGGLE AS THE WARM FRONT LIFTS NORTH ACROSS CENTRAL ALABAMA. MAKE NO MISTAKE THE MID TO UPPER LAPSE RATES WILL REMAIN IMPRESSIVE...ESPECIALLY LATE INTO THE EVENT AS THE UPPER TROF SURGES CLOSER TO THE AREA...BUT THE LOW LEVEL PROFILES ARE REALLY SUGGESTING A MORE ELEVATED THREAT THAN ANYTHING ELSE. THAT COUPLED WITH THE FACT THAT MUCH OF THE EVENT OCCURS THROUGH THE OVERNIGHT AND WITHOUT SUFFICIENT LOW LEVEL HEATING...AND WE ARE REALLY LOOKING AT A MINIMAL TO PERHAPS ONLY MARGINAL CHANCE TO GET ANY CELLS SURFACE ROOTED. AT THIS TIME PLAN ON INCLUDING SOME OF THE SOUTHWESTERN COUNTIES IN A LOW CONFIDENCE SEVERE THREAT IN THE HWO. ASIDE FROM THE SEVERE THREAT...THE HEAVY RAIN POSSIBILITIES MAY BE MORE OF A STORY. IMPRESSIVE COLUMN PW VALUES COUPLED WITH THE THREAT OF SEVERAL DYING MESOSCALE CONVECTIVE SYSTEMS COULD LEAD TO THE THREAT OF SEVERAL INCHES OF RAIN ACROSS THE AREA. STILL DECIDING IF A FLASH FLOOD WATCH IS WARRANTED FOR CENTRAL ALABAMA...AND WILL LIKELY MAKE THE DECISION IN JUST A BIT. LOOKING MORE TOWARDS THURSDAY AFTERNOON...MORE IMPRESSIVE THERMO STRUCTURES COMBINED WITH VEERED SHEAR PROFILES COULD LEAD TO A FEW ISOLATED SUPERCELLS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. THESE WILL BE IN CONJUNCTION WITH THE FRONTAL/DRYLINE PASSAGE LATER THURSDAY AFTERNOON AND THE EVENING. ANY STORMS ARE EXPECTED TO REMAIN ISOLATED AND POSSIBLY OF A MORE LP NATURE DUE TO THE LACK OF REMAINING MOISTURE. FOR THOSE WHO LIKE TO TAKE STORM PICTURES...THIS WILL BE A GREAT OPPORTUNITY FOR YOU IF THE THREAT PANS OUT. RETURN FLOW WILL BEGIN ON SATURDAY AHEAD OF AN ADVANCING COLD FRONT ASSOCIATED WITH A RATHER LARGE UPPER LEVEL TROUGH CENTERED OVER THE MIDDLE OF THE COUNTRY. THIS SYSTEM WILL BEGIN TO SLOW DOWN AND OCCLUDE BY SATURDAY...BUT THE COLD FRONT WILL CONTINUE TO PUSH EASTWARD AND SHOULD REACH ALABAMA BY SATURDAY NIGHT. THE SURFACE LOW WILL BECOME VERTICALLY STACKED WITH THE UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS...AND THIS SCENARIO IS TYPICALLY LESS FAVORABLE FOR SEVERE CONVECTION. WITH POOR QUALITY MOISTURE BEING TRANSPORTED IN ON SOUTHEASTERLY SURFACE WINDS...THE BEST MOISTURE WILL REMAIN WEST OF ALABAMA. IN ADDITION TO UNIMPRESSIVE THERMODYNAMICS...MOST OF THE UPPER LEVEL DYNAMICS WILL REMAIN NORTH OF THE AREA. AS A RESULT...THE SEVERE THREAT APPEARS TO BE MINIMAL AT THIS TIME. A SQUALL LINE SHOULD REACH THE WESTERN AREAS BY MIDNIGHT SATURDAY NIGHT ON THE LEADING EDGE OF THE COLD FRONT...AND RAIN CHANCES WILL REMAIN HIGH ON SUNDAY AS THE FRONT CONTINUES TO SLOW DOWN. COOLER AND DRIER CONDITIONS WILL MOVE IN BEHIND THE FRONT AS IT FINALLY MOVES OUT OF THE AREA ON MONDAY. 17/KLAWS GRANTHAM && .AVIATION...12Z TAF DISCUSSION. THE MAIN THREAT AT ISSUANCE TIME IS THE DENSE FOG THAT HAS BLANKETED MGM AND TOI. THIS FOG IS EXPECTED TO PERSIST THROUGH 9 AM THIS MORNING AND WILL BE AS LOW AS 1/4 MILE. LIGHT TO MODERATE SHOWERS ARE JUST WEST OF ALABAMA THIS MORNING... MOVING TO THE EAST. THESE SHOWERS COULD BE NEAR TCL BY 7 AM BUT SHOULD BE SPOTTY ENOUGH TO ONLY INCLUDE VCSH FOR A COUPLE OF HOURS THIS MORNING. THESE SHOWERS WILL BE CLOSE TO BHM BY 15Z BUT AGAIN...SHOULD BE SPOTTY ENOUGH TO ONLY INCLUDE VCSH. THE BIGGER STORY WILL BE THE DEVELOPMENT OF POSSIBLY HEAVY RAIN AND SOME THUNDERSTORMS THIS EVENING. AS THE THUNDERSTORMS WILL BE SCATTERED...HAVE ONLY PREVAILED CB WITH SHRA BEGINNING AT 21Z OVER TCL...AND THEN SPREADING EASTWARD THROUGH THE EVENING HOURS. CIGS AND VIS SHOULD DROP TO MVFR WITH THESE SHOWERS...AND THOUGH NOT PREVAILING...SHORT PERIODS OF TIME IN IFR ARE POSSIBLE WITH HEAVIER RAINS. MORE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE MORNING HOURS OF 21 JAN...BUT WILL WAIT UNTIL 18Z ISSUANCE FOR AN ATTEMPT AT BETTER TIMING. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM FOR AREAS ALONG AND SOUTH OF INTERSTATE 85. && 17/88/27
Hazardous weather outlook, Jan 20, 9:15 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 915 AM CST WED JAN 20 2010 ALZ011>015-017>050-211107- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 915 AM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. AFTER AN INITIAL ROUND OF SHOWERS THIS MORNING...DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE AFTER 5 PM THIS EVENING FOR AREAS ALONG AND SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. THESE AREAS WILL BE PRONE TO WIND GUSTS UP TO 60 MPH ALONG WITH THE CHANCE OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AND EARLY THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THIS STORM SYSTEM WILL ALSO HAVE THE POTENTIAL OF PRODUCING SOME HEAVY RAIN. SOME AREAS MAY RECEIVE ONE TO THREE INCHES OF RAIN BY THURSDAY EVENING. SOME OF THIS RAIN MAY OCCUR IN A SHORT PERIOD OF TIME AND PRODUCE SOME MINOR FLOODING. YET ANOTHER STORM SYSTEM AFFECTS CENTRAL ALABAMA SATURDAY NIGHT INTO SUNDAY. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS ASSOCIATED WITH A SQUALL LINE MOVING ACROSS THE AREA FROM WEST TO EAST. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE REMAINS SOME UNCERTAINTY WITH THE TIMING AND PLACEMENT OF THESE SPECIFIC WEATHER HAZARDS. STAY TUNED TO FURTHER OUTLOOKS WHEN SOME OF THE SPECIFIC DETAILS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED LATE TONIGHT INTO THE DAY ON THURSDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:28 AM CST | Dense Fog Advisory | BMX | Barbour, Bullock, Lowndes, Macon, Montgomery, Pike and 1 more | 5 hr |
Nearby
River Flood Warnings in Alabama, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.